Alert archive / Missouri / Wind Advisories in 2023
Wind Advisory 9, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Apr 3, 2023, 3:10 PM CDT for 20 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 4, 2023, 2:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2023, 3:10 PM CDT (20:10 UTC)
- In effect from
- Apr 4, 2023, 2:00 PM CDT
- Expired
- Apr 5, 2023, 1:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Springfield, MO
All 23 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Vernon County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 54 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -405 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
250 WWUS73 KSGF 032010 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 310 PM CDT Mon Apr 3 2023 KSZ073-097-101-MOZ055-066>068-077>080-088>091-094-042015- /O.NEW.KSGF.WI.Y.0009.230404T1900Z-230405T0600Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton- Cedar-Polk-Dallas-Jasper-Dade-Greene-Webster-Lawrence- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Aurora, Mount Vernon, and Marionville 310 PM CDT Mon Apr 3 2023 ...WIND ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Kansas and central, southwest and west central Missouri. * WHEN...From 2 PM Tuesday to 1 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ056>058-069>071-081-042015- /O.NEW.KSGF.WI.Y.0009.230405T0000Z-230405T0600Z/ Morgan-Miller-Maries-Camden-Pulaski-Phelps-Laclede- Including the cities of Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Lynchburg, and Lebanon 310 PM CDT Mon Apr 3 2023 ...WIND ADVISORY IN EFFECT FROM 7 PM TUESDAY TO 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Morgan, Miller, Maries, Camden, Pulaski, Phelps and Laclede Counties. * WHEN...From 7 PM Tuesday to 1 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Titus
3 follow-up statements
391 WWUS73 KSGF 041157 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 657 AM CDT Tue Apr 4 2023 KSZ073-097-101-MOZ055-066>068-077>080-088>091-094-050600- /O.CON.KSGF.WI.Y.0009.230404T1900Z-230405T0600Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton- Cedar-Polk-Dallas-Jasper-Dade-Greene-Webster-Lawrence- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Aurora, Mount Vernon, and Marionville 657 AM CDT Tue Apr 4 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Kansas and central, southwest and west central Missouri. * WHEN...From 2 PM Tuesday to 1 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ056>058-069>071-081-050600- /O.CON.KSGF.WI.Y.0009.230405T0000Z-230405T0600Z/ Morgan-Miller-Maries-Camden-Pulaski-Phelps-Laclede- Including the cities of Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Lynchburg, and Lebanon 657 AM CDT Tue Apr 4 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Morgan, Miller, Maries, Camden, Pulaski, Phelps and Laclede Counties. * WHEN...From 7 PM Tuesday to 1 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
179 WWUS73 KSGF 041947 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 247 PM CDT Tue Apr 4 2023 KSZ073-097-101-MOZ055-066>068-077>080-088>091-094-050600- /O.CON.KSGF.WI.Y.0009.000000T0000Z-230405T0600Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton- Cedar-Polk-Dallas-Jasper-Dade-Greene-Webster-Lawrence- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Aurora, Mount Vernon, and Marionville 247 PM CDT Tue Apr 4 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Kansas and central, southwest and west central Missouri. * WHEN...From 2 PM Tuesday to 1 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ056>058-069>071-081-050600- /O.CON.KSGF.WI.Y.0009.230405T0000Z-230405T0600Z/ Morgan-Miller-Maries-Camden-Pulaski-Phelps-Laclede- Including the cities of Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Lynchburg, and Lebanon 247 PM CDT Tue Apr 4 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Morgan, Miller, Maries, Camden, Pulaski, Phelps and Laclede Counties. * WHEN...From 7 PM Tuesday to 1 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
416 WWUS73 KSGF 050557 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1257 AM CDT Wed Apr 5 2023 KSZ073-097-101-MOZ055-066>068-077>080-088>091-094-050700- /O.EXP.KSGF.WI.Y.0009.000000T0000Z-230405T0600Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton- Cedar-Polk-Dallas-Jasper-Dade-Greene-Webster-Lawrence- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Aurora, Mount Vernon, and Marionville 1257 AM CDT Wed Apr 5 2023 ...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... Wind gusts will continue this morning but will decrease in intensity. $$ MOZ056>058-069>071-081-050700- /O.EXP.KSGF.WI.Y.0009.000000T0000Z-230405T0600Z/ Morgan-Miller-Maries-Camden-Pulaski-Phelps-Laclede- Including the cities of Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Lynchburg, and Lebanon 1257 AM CDT Wed Apr 5 2023 ...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... Wind gusts will continue this morning but will decrease in intensity. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Apr 3, 3:10 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 3, 3:10 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Springfield MO 310 PM CDT Mon Apr 3 2023 Key Messages: 1. Warm temperatures continue tonight into Tuesday with highs in the 80s. 2. Gusty southerly winds up to 45 mph likely Tuesday afternoon into Tuesday night. 3. Potential for significant severe thunderstorms Tuesday evening through early Wednesday morning. 4. Cooler and drier for middle to late week. Monitor for frost potential. .SHORT TERM...(This evening through Tuesday) Issued at 310 PM CDT Mon Apr 3 2023 Current satellite water vapor imagery depicts an upper level trough digging into the western CONUS. This strong system digging into the southwest US has setup southwest flow across the central CONUS. Strong warm air advection will continue to funnel in warm temperatures and low- level moisture ahead of the approaching trough on Tuesday. Tonight: A warm and breezy afternoon will give way to a pleasant evening across the area. Expect breezy conditions to taper off a bit this evening before returning through the overnight. Strong warm advection will continue to usher in moisture through tonight into Tuesday. Overnight lows remain mild in the lower 60s. Tuesday: A strong system is expected to impact the central CONUS, including portions of our area on Tuesday into Wednesday morning. This includes the potential for a significant severe weather outbreak, gusty non-thunderstorm winds, and a low end flooding threat. CIPS Analog Guidance highlights the March 12, 2006 event as one of the top analog matches. Ensemble guidance is in good agreement with the upper level trough ejecting into the Plains on Tuesday. A secondary/surface low is expected to develop across central Kansas and lift northeast into Nebraska and Iowa by Tuesday evening. The entire area will be within the open warm sector Tuesday, allowing afternoon highs to climb into the lower 80s. A strong elevated mixed layer (cap) should limit any thunderstorm potential through Tuesday afternoon and early evening. The strength of the cap (CIN 50-150 J/kg) and the ability to overcome it will play a key role going forward in the forecast discussion and how the event may unfold for Tuesday evening into early Wednesday morning. Before getting into the details of the most plausible scenario, let's set the stage with environmental background. The environment will be conducive for strong to severe thunderstorms with MLCAPE values around 1000-1500 J/kg, 0-6km shear of 60-70 knots, and ample amounts of moisture. Furthermore, the atmosphere will feature strong low level turning with 0-1km SRH values of greater than 200 m2/s2. Forecast soundings and hodographs remain favorable in the low- levels. This environment would be supportive for discrete supercells in the warm sector and a line of thunderstorms along the trailing cold front. The big remaining uncertainties is when and if the cap breaks. This will take some sort of impulse/energy to break the cap. The first low confidence potential "round" for severe thunderstorms to develop will be mid to late afternoon across portions of south central and central Missouri. Confidence remains low given the strong cap in place through the afternoon, but may need further evaluation based on mesoanalysis in the near term. That sets the stages for a mostly dry afternoon and early evening. Recent RAP guidance and soundings would suggest some weakening of the cap around after 00Z, with a potential complete break in the cap approaching 06Z. This has been captured by some of the 12Z suite of CAM guidance. However, it is worth noting there remains uncertainty in the cap breaking given the lack of sufficient cooling aloft and marginal height falls ahead of the line of thunderstorms. The second potential round for severe thunderstorms is with regards to discrete supercells developing ahead of the dryline/cold front late Tuesday evening into the overnight. Confidence is low to medium on this potential. As previously mentioned, the cap will play a key role in this severe round materializing. This area of concern for nocturnal supercells is outlined by the SPC Day 2 Enhanced and Moderate Severe Weather Outlooks, generally along and east of the Highway 65 corridor with the greatest focus across south central Missouri. This would set the stage for all severe weather hazards including large hail, damaging wind gusts, and strong tornadoes. This would be problematic given the timing of this setup overnight Tuesday into early Wednesday morning. It will be important to stay updated with the forecast over the next 24 hours, as mesoscale features are resolved. Lastly, the cap stands the best chance of getting broken as forcing increases along a cold front overnight Tuesday. Keep in mind, there is the potential for ongoing supercells along and east of Highway 65 in the same timeframe that a line of thunderstorms develops within the Interstate 49 corridor. Adequate instability remains in place through the overnight in conjunction with strong low level wind shear, including 0-3km shear of 40-50 knots. This line of thunderstorm would pose the risk for damaging wind gusts and a few tornadoes. To summarize, there are three timeframe and areas of focus for severe potential on Tuesday into Wednesday morning. Confidence is highest in the nocturnal threat at this time, but remaining uncertainties still exist. There remains alternate scenarios, such as little convection at all if the cap remains stout. The secondary impactful weather element from this system will be gusty south winds. NBM and HREF probabilities continue to support wind gusts of 30 to 45 mph by Tuesday afternoon through Tuesday night. Winds in excessive of 45 mph may occur in areas across southeast Kansas into west central Missouri. Given the higher confidence in winds up to 45 mph occurring, a Wind Advisory has been issued for portions of southeast Kansas into west central and central Missouri. .LONG TERM...(Wednesday through Monday) Issued at 310 PM CDT Mon Apr 3 2023 By Wednesday morning, the expectation is for showers and thunderstorms to exit the area. Westerly wind gusts will slowly subside behind the frontal passage as cooler and drier air filter into the region. Expect zonal to northwest flow to setup over the area Wednesday through Friday, with daily highs in the 50s to around 60. Lows fall into the 30s. This will reintroduce the potential for some frost by late week and will need to be assessed in future forecasts. In general, confidence remains low on frost potential given the dry air mass in place late week. By the weekend, temperatures will be on the rebound into the upper 60s to lower 70s. Most of the weekend should remain dry with low precipitation chances by Sunday evening. No significant storm systems are expected beyond the early week system. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1200 PM CDT Mon Apr 3 2023 High confidence in VFR conditions prevailing through the TAF period. An area of clouds continues to dissipate and clear the area this afternoon, with plenty of sunshine. Additional cloud cover moves into the area Tuesday morning into the afternoon ahead of an approaching system. Expect southerly wind gusts of 20 to 25 knots through the afternoon before gusts taper off this evening for a short period of time. South wind gusts return overnight into Tuesday morning. Wind gusts of 25 to 35 knots through the later part of the TAF period. Meanwhile, expect LLWS of 40 to 45 knots at the TAF sites overnight between 05Z-13Z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Perez LONG TERM...Perez AVIATION...Perez
Hazardous weather outlook, Apr 3, 4:04 AM CDT, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 404 AM CDT Mon Apr 3 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 404 AM CDT Mon Apr 3 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited non thunderstorm wind risk. Elevated fire weather risk. DISCUSSION... Temperatures will warm into the 80s area wide today. Low humidity and wind gusts around 25 mph will create a locally elevated fire danger south and west of Springfield. Southerly wind gusts will increase further tonight with gusts around 30 mph west of Springfield. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another strong low pressure system will bring thunderstorms back to the region Tuesday into Wednesday. Strong to severe thunderstorms could develop as early as late Tuesday afternoon or evening across central Missouri and across south central Missouri. If these storms form, large hail, damaging winds and tornadoes will be a concern. Later Tuesday night into early Wednesday morning a line of severe storms looks to develop across the area. Large hail, damaging winds and tornadoes will also be a concern with this line of storms. The flooding threat remains low with this system. Wind gusts up to 45 mph are likely across the area Tuesday night outside of any thunderstorms. A cooler air mass will move into the region behind the system Wednesday through Friday and the potential for frost is increasing during these mid to late week mornings. Given the dry air in place, elevated fire weather conditions may develop Wednesday and again Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
Nearby
Wind Advisories in Missouri, 2023Wind Advisories in Kansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.